... I have been taking Lantus for about 6yrs 28units every morning. I have low sugers 33-66 almost every morning. My A1c was 6.9 when first dignosted.and after 6mths has been 9 to 13 for 20 yrs.. The best i have done is 9.3. My dr is wanting me to take metformin 500. 3Xday at meal time. I have taken Glyibride, humalog, metformin, victoza. and nothing changes but more low sugers/having to eat more and raising my sugers. On 5-20-2016 my dr change the lantus to 28units at bedtime, but now my sugers are 500+ at night and 33-100 in the morning. My question is if I split my lantus to 14unit am and 14 units pm if that would make a differant on my low sugers in the morning . My dr says I need to A1c down, but some mornings my sugers are so low, I cant walk, talk or dont know what im doing. This is a crazy and I know Im not the only one that is having problems. I have been to endo, internist, diet . Thanks for any info. Ill try anything to find if it works for me.
dARLINTON; You really should not adjust this by yourself !!! But for sure you need better control, If this doctor can't do it find another one. Those 33's are terrible my Brother has had this for about 30 years and he is so brittle they are always adjusting him. Just so upsetting to have this happen over and over. You know that you keep Lantus in the refrigerator until you need to take your shot and once you have tapped into the bottle I believe it's only good for 28 days. Many people when I was still working really messed up with the way they stored the insulin. Have you also heard of the new machine that is hooked up to you all the time and gives you a very close reading of what your blood sugar is running So this way you can tell if your heading down to fast and make a food adjustment but you still have to test the regular way also this is just to help let you know you are taking a dive or your sugar is very high. But please don't break up your dose without the doctor knowing just what you are doing. It is still rare for a person to be only on one Insulin have they tried a small amount of regular along with the Lantus to bring you down when you are so high. You may just have to think about it and see are these high and lows at about the same time of day or night? And like with my brother when he is going to be doing different things depends on where he takes his shot like if were going to be walking around a lot he does not take his shot in the legs, etc, My heart goes out to you I know how hard this is on you all of these lows should not be happening. Hope you have a good 4TH. sorry I really can't help you much but you should think about another doctor, Or getting this doctor a chance of letting you mess abit with the dose and see how or what you can do more with it. Chuck1957
- Lantus Information for Consumers
- Lantus Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lantus (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Type 2 diabetic on Lantus & Metformin- like to have a little dry wine in the afternoon - is this ok?
Posted 8 Dec 2010 • 1 answer
Posted 4 Jan 2011 • 2 answers
Type 2 diabetes, after starting Lantus gained 12 lbs in 3days & abdominal pain - common side effect?
Posted 16 May 2011 • 1 answer
Posted 1 Dec 2012 • 7 answers
Posted 17 Mar 2013 • 2 answers